EFFECTIVE WIDTHS OF AXIALLY LOADED PLATES.

R. Narayanan, N. E. Shanmugam

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

An approximate solution for the problem of axially loaded rectangular plates under uniform compression in one direction is presented. The analysis is based on the energy method and avoids any tedious calculations which would become necessary when ″large deflection theory″ is used. Formulae for the effective widths of such rectangular plates under various edge conditions are derived. Design charts for directly obtaining the effective widths for plates with initial imperfections are presented.

Original languageEnglish
Pages (from-to)253-272
Number of pages20
JournalJournal of civil engineering design
Volume1
Issue number3
Publication statusPublished - 1979
Externally publishedYes

Fingerprint

Defects

ASJC Scopus subject areas

  • Engineering(all)

Cite this

Narayanan, R., & Shanmugam, N. E. (1979). EFFECTIVE WIDTHS OF AXIALLY LOADED PLATES. Journal of civil engineering design, 1(3), 253-272.

EFFECTIVE WIDTHS OF AXIALLY LOADED PLATES. / Narayanan, R.; Shanmugam, N. E.

In: Journal of civil engineering design, Vol. 1, No. 3, 1979, p. 253-272.

Research output: Contribution to journalArticle

Narayanan, R & Shanmugam, NE 1979, 'EFFECTIVE WIDTHS OF AXIALLY LOADED PLATES.', Journal of civil engineering design, vol. 1, no. 3, pp. 253-272.
Narayanan, R. ; Shanmugam, N. E. / EFFECTIVE WIDTHS OF AXIALLY LOADED PLATES. In: Journal of civil engineering design. 1979 ; Vol. 1, No. 3. pp. 253-272.
@article{ba2c0bca442f4f4caa5d1e763f24e7e8,
title = "EFFECTIVE WIDTHS OF AXIALLY LOADED PLATES.",
abstract = "An approximate solution for the problem of axially loaded rectangular plates under uniform compression in one direction is presented. The analysis is based on the energy method and avoids any tedious calculations which would become necessary when ″large deflection theory″ is used. Formulae for the effective widths of such rectangular plates under various edge conditions are derived. Design charts for directly obtaining the effective widths for plates with initial imperfections are presented.",
author = "R. Narayanan and Shanmugam, {N. E.}",
year = "1979",
language = "English",
volume = "1",
pages = "253--272",
journal = "Journal of civil engineering design",
issn = "0190-0684",
number = "3",

}

TY - JOUR

T1 - EFFECTIVE WIDTHS OF AXIALLY LOADED PLATES.

AU - Narayanan, R.

AU - Shanmugam, N. E.

PY - 1979

Y1 - 1979

N2 - An approximate solution for the problem of axially loaded rectangular plates under uniform compression in one direction is presented. The analysis is based on the energy method and avoids any tedious calculations which would become necessary when ″large deflection theory″ is used. Formulae for the effective widths of such rectangular plates under various edge conditions are derived. Design charts for directly obtaining the effective widths for plates with initial imperfections are presented.

AB - An approximate solution for the problem of axially loaded rectangular plates under uniform compression in one direction is presented. The analysis is based on the energy method and avoids any tedious calculations which would become necessary when ″large deflection theory″ is used. Formulae for the effective widths of such rectangular plates under various edge conditions are derived. Design charts for directly obtaining the effective widths for plates with initial imperfections are presented.

UR - http://www.scopus.com/inward/record.url?scp=0018589816&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0018589816&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0018589816

VL - 1

SP - 253

EP - 272

JO - Journal of civil engineering design

JF - Journal of civil engineering design

SN - 0190-0684

IS - 3

ER -